MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned complaint device consisted of an emerge balloon catheter.The balloon was loosely folded.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The hypotube was completely separated 72cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.There were numerous hypotube and shaft kinks along the device.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that could have contributed to the reported event.
 
Event or Problem Description
Reportable based on device analysis completed on 26-jul-2020.It was reported that shaft kink occurred.The 85% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, it was noted that the delivery shaft was kinked.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10421208
Report Number2134265-2020-11286
Device Sequence Number3872486
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0024300699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight69